An explicit nonstandard finite difference scheme for the FitzHugh–Nagumo equations

dc.contributor.authorChapwanya, Michael
dc.contributor.authorJejeniwa, O.A.
dc.contributor.authorAppadu, A. Rao
dc.contributor.authorLubuma, Jean M.-S.
dc.contributor.emailm.chapwanya@up.ac.zaen_ZA
dc.date.accessioned2019-01-10T06:43:16Z
dc.date.issued2019-10
dc.description.abstractIn this work, we consider numerical solutions of the FitzHugh–Nagumo system of equations describing the propagation of electrical signals in nerve axons. The system consists of two coupled equations: a nonlinear partial differential equation and a linear ordinary differential equation. We begin with a review of the qualitative properties of the nonlinear space independent system of equations. The subequation approach is applied to derive dynamically consistent schemes for the submodels. This is followed by a consistent and systematic merging of the subschemes to give three explicit nonstandard finite difference schemes in the limit of fast extinction and slow recovery. A qualitative study of the schemes together with the error analysis is presented. Numerical simulations are given to support the theoretical results and verify the efficiency of the proposed schemes.en_ZA
dc.description.departmentMathematics and Applied Mathematicsen_ZA
dc.description.embargo2019-11-19
dc.description.librarianhj2019en_ZA
dc.description.urihttp://www.tandfonline.com/loi/gcom20en_ZA
dc.identifier.citationM. Chapwanya, O. A. Jejeniwa, A. R. Appadu & J. M.-S. Lubuma (2018): An explicit nonstandard finite difference scheme for the FitzHugh–Nagumo equations, International Journal of Computer Mathematics, vol. 96, no. 10, pp. 1993-2009, DOI: 10.1080/00207160.2018.1546849.en_ZA
dc.identifier.issn0020-7160 (print)
dc.identifier.issn1029-0265 (online)
dc.identifier.other10.1080/00207160.2018.1546849
dc.identifier.urihttp://hdl.handle.net/2263/68119
dc.language.isoenen_ZA
dc.publisherTaylor and Francisen_ZA
dc.rights© 2018 Informa UK Limited, trading as Taylor & Francis Group. This is an electronic version of an article published in International Journal of Computer Mathematics, vol. x, no. y, pp. z-zz, 2018. doi : . International Journal of Computer Mathematics is available online at: http://www.tandfonline.com/loi/gcom20.en_ZA
dc.subjectNonstandard finite differenceen_ZA
dc.subjectEquilibrium pointen_ZA
dc.subjectKinematic modelen_ZA
dc.subjectFitzHugh–Nagumo (FH-N)en_ZA
dc.subjectDielectric waveguides
dc.subjectFinite difference method
dc.subjectKinematics
dc.subjectOrdinary differential equations
dc.subjectPartial differential equations
dc.subjectIndependent systems
dc.subjectLinear ordinary differential equations
dc.subjectNonlinear partial differential equations
dc.subjectQualitative properties
dc.subjectNonlinear equations
dc.titleAn explicit nonstandard finite difference scheme for the FitzHugh–Nagumo equationsen_ZA
dc.typePostprint Articleen_ZA

Files

Original bundle

Now showing 1 - 1 of 1
Loading...
Thumbnail Image
Name:
Chapwanya_Explicit_2019.pdf
Size:
1.75 MB
Format:
Adobe Portable Document Format
Description:
Postprint Article

License bundle

Now showing 1 - 1 of 1
Loading...
Thumbnail Image
Name:
license.txt
Size:
1.75 KB
Format:
Item-specific license agreed upon to submission
Description: